Dermatology Expert Forum
Balanitis for 8 months
About This Forum:

This forum is for questions regarding Dermatology issues, such as: rashes, acne, birthmarks, skin infections, rosacea, and general skin care. All questions will be answered by a medical professional.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Balanitis for 8 months

Dear Doctor,

I am a 52 years old Chinese  living in Hong Kong. I am a uncircumcised male and I have been suffering from Balantitis for 8 months since January 2009.

Swab test result in February 2009 revealed that Candida Albicans were present and my doctor prescribed anti-fungal tablets and “Uni-Mizole-HC” cream.  I know the cream contains anti-fungal drugs and hydrocortison.  The symptoms of Bananlitis i.e. redness, itching disappears when applying the“Uni-Mizole-HC” cream on my penile head.  However once I stop applying the cream, the symptoms  comes back.

I return to my doctor from time to time for follow up. I continue to apply the  “Uni-Mizole-HC” cream to stop the inflammation since February 2009. Once I stop the cream for longer than 36 hours, the symptoms of Balanitis comes back.

In July 2009, the doctor collect penile swabs from me again for testing. Klebsiella pnenmoniae and Streptoccous agalactia were found present on my penile head. Then doctor prescribed Ciprofloxacin 500 mg tablets, 2 times daily for 7 days.

However the Ciprofloxacin could not work and the Balanitis still persists. I am still applying the “Uni-Mizole-HC” cream to stop the inflammation on my penile head.

May I ask you a few questions about my Balanitis,
1. What do you think is the cause of my Balanitis ? Antibiotic and anti-fugal drugs seem do not work to relieve.
2. Would circumcision helps ?  I am uncircumcised and I wonder why I do not have Balanitis before Jan 2009 if circumcision is the solution ?
3. Since I have it in Feb 2009, I always use condom when having sex with my sex partners. Therefore I think there should be no cross infection from my partners. None of my sex partmers has symptoms of Candida infection.
4. Are there any bad side-effect in applying the “Uni-Mizole-HC” cream on my penile head continuous for long period of time ? The cream contains hydrocortisone and anti-fungal drug.

Your advice will be much appreciated.

Strange
Related Discussions
242489_tn?1210500813
I doubt whether your balanitis is at this point caused by candida (yeast) or any other organism.  I suspect that all you have is mild redness caused by irritation that is best treated by not applying anything medicated to it.  Just use non-medicated mositurizer for a month and see if that doesn't clear things up.  I don't think you picked anything up or can transmit anything.

Best.

Dr. Rockoff
2 Comments
Blank
Avatar_n_tn
I am following your  advice.  I has stopped using cream containing medicine on my penile head.  I only use a moist cream.  I am fine now.

Thanks a lot.
Blank
Avatar_m_tn
A related discussion, Balanitis was started.
Blank
Continue discussion Blank
This Forum's Experts
563773_tn?1374250139
Bhupinder Kaur, MDBlank
Private practice
,
351246_tn?1379685732
Dr. Kokil MathurBlank
Consultant
,
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
242532_tn?1269553979
Blank
How to Silence Your Inner Critic an...
14 hrs ago by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eaters: How to Silence Yo...
Mar 26 by Roger Gould, M.D.Blank
1344197_tn?1392822771
Blank
Vaginal vs. Laparoscopic Hysterecto...
Feb 19 by J. Kyle Mathews, MD, DVMBlank